MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nausea (1970); Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a monofocal 3 pc.Intraocular lens (iol), had the haptic came out of the injector kinked so iol could not be used.It was noted that the lens was implanted and then explanted.The haptic touched the patient's left eye.It was clarified by the doctor that event could be due to patient anatomy issue.It was a difficult cataract.The unplanned vitrectomy was already done before the lens touched the eye.Lens/injector did not cause the need for vitrectomy.There was no capsule tear.However, there was lack of zonule support.Cartridge model would have been the emerald cartridge.Incision enlargement and sutures were performed.Doctor stated that as a precaution to help prevent other potential issues.2 cornea sutures were placed.The surgery was successfully completed using the same model 22.0 diopter power size back-up lens.The patient had vomiting on and off for 24 hours and pain, which was alleviated with tylenol 500mg.No other information was provided.
 
Additional Manufacturer Narrative
Section a3b, a4, a5: unknown/ not provided.Asku.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Device evaluation: product evaluation was not performed because the product has not been received.The complaint issue reported could not be confirmed.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no additional complaints were received from this production order.Conclusion: as a result of the investigation the complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.Section h6: health effect - impact code: 4625 (to capture incision enlarged and sutures).Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon review it was noted that ¿vomiting¿ was also reported as well as there was ¿no delay in procedure¿ but both were inadvertently missed in initial report submitted.Moreover, section h6: type of investigation codes 4109 and 3331 were also inadvertently missed.This supplemental report is submitted to correct these.Fields below updated: section h6: health effect: clinical code: 1970 (to capture vomiting).Section h6: type of investigation: 4109 (to capture historical data analysis).Section h6: type of investigation: 3331 (to capture analysis of production records).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that "section b2.Outcome attributed to adverse event ; box for required intervention to prevent permanent impairment/damage (devices)" should have not been populated in the initial report submitted, as event in this file is only a product problem.This supplemental/correction report is being submitted to correct this.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19977750
Report Number3012236936-2024-000225
Device Sequence Number18289143
Product Code HQL
UDI-Device Identifier05050474502130
UDI-Public(01)05050474502130(17)280624
Combination Product (Y/N)N
Initial Reporter StateGU
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer08/29/2024
08/29/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date08/30/2024
09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALDC
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient RaceAsian